Illinois, 2012Drought in Illinois, September 1 to 30, 2012
September 1 to 30, 2012 · NWS ILX · 35 events in 35 counties and zones
Extreme (D3) to Exceptional (D4) drought conditions that had been ongoing across central and southeast Illinois since June eased significantly during the month of September. Remnants of Hurricane Issac brought widespread rain totals of 2 to 4 inches from September 1st through 3rd.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $982 million
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme (D3) to Exceptional (D4) drought conditions that had been ongoing across central and southeast Illinois since June eased significantly during the month of September. Remnants of Hurricane Issac brought widespread rain totals of 2 to 4 inches from September 1st through 3rd. This was followed by additional rainfall throughout the month that resulted in much of the area being downgraded to the Moderate Drought category (D1) or better. Eight west-central Illinois counties along and northwest of a Marshall to Lincoln line remained in the Severe Drought category (D2) through the end of the month. Total crop losses from the extended drought across central and southeast Illinois was estimated to be $1.2 billion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 31, 11:15 PM CST, 45 minutes earlier.
Area forecast discussion, Aug 31, 11:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1215 AM CDT SAT SEP 1 2012
.DISCUSSION...
ISSUED 856 PM CDT FRI AUG 31 2012
RAIN WILL CONTINUE ACROS THE AREA OVERNIGHT AS A BAND OF MODERATE
RAIN MOVES NORTH AND SPREADS NORTHEAST OVER THE AREA.
THUNDERSTORMS REMAIN VERY ISOALTED ALONG THE LINE BUT INTENSITY
HAS DIMINISHED. THOUGH A LINE OF HEAVIER SHOWERS IS MOVING INTO
THE AREA...THEY APPEAR TO BE DECREASING IN INTENSITY SO AM LOOKING
AT CANCELLING THE WATCH FOR THE REMAINDER OF THE NIGHT. AFTER
DISCUSSION WITH SPC...WILL BE CANCELLING WATCH EARLY...CONDITIONS
HAVE DIMINISHED OVER OUR AREA. REMAINDER OF FORECAST APPEARS TO BE
FINE.
AUTEN
&&
.AVIATION...
ISSUED 1215 PM CDT SAT SEP 1 2012
CONDITIONS WILL CONTINUE TO DECREASE OVERNIGHT AS LIGHT TO
MODERATE RAIN CONTINUES AND/OR INCREASES AT ALL TAF SITES.
CONDITIONS ARE MVFR AT PIA AND SPI...AND AM EXPECTING THIS TO
ARRIVE AT BMI/DEC/CMI OVERNIGHT. SO HAVE STARTED ALL SITES WITH
MVFR VIS AND RA...CIGS STILL VFR. LOWER CIGS WILL ARRIVE IN THE
MORNING AS THE RAIN CONTINUES. COULD BE SOME DRY AIR THAT FILTERS
INTO THE REGION...ALLOWING FOR SOME HEATING AND A RETURN TO
POSSIBLE THUNDERSTORMS TOMORROW AFTERNOON AND INTO THE EVENING.
SINCE STORMS WILL BE ISOLATED...LIKE TODAY...WILL HAVE VCTS IN
TAFS FOR THAT. THEN BY EVENING...MODERATE RAIN CONTINUES.
AUTEN
&&
.PREV DISCUSSION...
ISSUED 258 PM CDT FRI AUG 31 2012
REMNANTS OF HURRICANE ISAAC CONTINUE TO SLOWLY LIFT NORTH TOWARD
THE MIDWEST. THE SYSTEM HAS YET TO MAKE ITS EASTERLY TURN WHICH
WILL DRASTICALLY INCREASE OUR RAIN CHANCES THE NEXT COUPLE OF DAYS
AS IS SLOWLY MOVES THROUGH. NOT SURPRISINGLY...THE IMPACTS OF
ISAAC ARE OUR PRIMARY FORECAST CONCERN TODAY.
12Z MODELS IN DECENT AGREEMENT WITH RESPECT TO HANDLING OF THE
REMNANTS TODAY...ALTHOUGH THERE ARE STILL CONSIDERABLE
DISAGREEMENTS WITH MAXIMUM RAINFALL LOCATION AND AMOUNTS. HAVE
KEPT THE FORECAST MOST IN LINE WITH THE MORE CONSISTENT
ECMWF...WHICH IS ALSO FAIRLY CLOSE TO A PERSISTENCE FORECAST FOR
US. HOWEVER...WILL NEED TO KEEP AN EYE ON THE SPEED OF THE
SYSTEM...AS MOST MODELS ARE STARTING TO SHOW A SLOWING TREND WITH
RESPECT TO ISAAC/S DEPARTURE.
SHORT TERM...TONIGHT THROUGH MONDAY...EXPECT THE STORM SYSTEM TO
SLOWLY MAKE A TURN TO THE RIGHT LATER TONIGHT...WITH A TRACK
RELATIVELY CLOSE TO THE I-70 CORRIDOR INTO MONDAY. RAIN CHANCES
WILL CONTINUE TO INCREASE TONIGHT AS THE SYSTEM DRAWS
CLOSER...WITH PERIODS OF RAIN EXPECTED THROUGH AT LEAST SUNDAY.
THE HEAVIEST RAINFALL SHOULD STILL FALL SATURDAY AND SATURDAY
NIGHT. BY THE TIME THE SYSTEM DEPARTS...EXPECT AN AVERAGE OF 3-5
INCHES OF RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS. DO NOT
EXPECT FLOODING TO BE MUCH OF A CONCERN AS THE RAIN WILL BE
FALLING OVER A NEARLY TWO DAY PERIOD AND FLASH FLOOD GUIDANCE IS
VERY HIGH...GENERALLY NEEDING 3-5 INCHES IN A 6 HOUR PERIOD FOR
FLASH FLOODING. RIVER FORECASTS TO THIS POINT ALSO KEEP MOST IF
NOT ALL OF THE FORECAST POINTS BELOW FLOOD STAGE GIVEN THEIR
CURRENT LOW FLOW LEVELS.
THUNDERSTORM COVERAGE AND INTENSITY IS NOT EXPECTED TO BE
SIGNIFICANT OVERALL WITH HE PASSAGE OF ISAAC. HOWEVER...THIS
THREAT WILL NEED TO BE MONITORED. SOME CONVECTION HAS DEVELOPED
UPSTREAM IN THE LOWER MISSISSIPPI RIVER VALLEY...MOSTLY IN A
DIFFERENTIAL HEATING BOUNDARY IN A QUASI CLEAR SLOT TO THE EAST OF
ISAAC. INSTABILITY IN THIS CLEAR SLOT AND ENHANCED SHEAR COULD
PRODUCE SOME SEVERE STORMS...BUT AT THIS POINT DO NOT EXPECT THEM
TO MAKE MUCH PROGRESS TOWARD THE FORECAST AREA BEFORE WEAKENING.
ASIDE FROM EARLY TONIGHT...WILL NEED TO KEEP AN EYE FOR STORM
DEVELOPMENT DURING THE DAY IN ANY CLEAR SLOTS AROUND THE STORM.
THESE ARE MOST LIKELY TO OCCUR TO THE SOUTH OF THE STORM TRACK.
ISAAC SHOULD BE DEPARTING BY MONDAY...BUT A WEAK FRONT SLIPPING
INTO THE AREA FROM THE NORTHWEST MAY BRIEFLY ENHANCE RAIN CHANCE
ONCE AGAIN.
LONG TERM...TUESDAY THROUGH FRIDAY...THE UPPER WAVE CURRENTLY
DIGGING INTO THE PACIFIC NORTHWEST WILL SHEAR TO THE EAST ACROSS
SOUTHERN CANADA AND PRODUCE A SHALLOW TROF ACROSS CENTRAL NORTH
AMERICA FOR MUCH OF THE WEEK. WEAK IMPULSES MOVING THROUGH THE
TROF COULD PROVIDE A CHANCE OF SHOWERS/STORM AS THEY PASS THE
AREA. HOWEVER...MODEL AGREEMENT IN THE TIMING/TRACK OF THESE
WEAKER WAVES IS RATHER POOR AT THIS TIME. HAVE KEPT MENTION OF
PRECIPITATION IN THE SLIGHT CHANCE CATEGORY UNTIL THINGS BECOME
MORE CLEAR.
BAK
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 31, 2:10 PM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT FRI AUG 31 2012
ILZ036-040>042-047>053-061-066-071-011100-
CASS-CHRISTIAN-CLAY-EFFINGHAM-FULTON-LOGAN-MACON-MASON-MENARD-
MORGAN-SANGAMON-SCHUYLER-SCOTT-SHELBY-
310 PM CDT FRI AUG 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS
OF HURRICANE ISAAC WILL SPREAD INTO THE AREA THIS EVENING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ISOLATED
TORNADOES WILL BE POSSIBLE WITH SOME OF THE STRONGER CELLS ALONG
AND SOUTHWEST OF A CANTON...TO LINCOLN...TO FLORA LINE.
THE THUNDERSTORM THREAT WILL DIMINISH OVERNIGHT...AS RAIN BECOMES
MORE WIDESPREAD ACROSS THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
OCCASIONAL SHOWERS WILL PERSIST ACROSS ALL OF CENTRAL AND
SOUTHEAST ILLINOIS INTO SATURDAY AND SUNDAY...BEFORE GRADUALLY
TAPERING OFF AND COMING TO AN END ON MONDAY. TOTAL RAINFALL FROM
THIS SYSTEM IS EXPECTED TO RANGE FROM 3 TO 5 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED TORNADOES WILL BE POSSIBLE WITH A FEW OF THE
CELLS SATURDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ027>031-037-038-043>046-054>057-062-063-067-068-072-073-011100-
CHAMPAIGN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
JASPER-KNOX-LAWRENCE-MARSHALL-MCLEAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-STARK-TAZEWELL-VERMILION-WOODFORD-
310 PM CDT FRI AUG 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS
OF HURRICANE ISAAC WILL SPREAD INTO THE AREA THIS EVENING. SEVERE
WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
OCCASIONAL SHOWERS WILL PERSIST ACROSS ALL OF CENTRAL AND
SOUTHEAST ILLINOIS INTO SATURDAY AND SUNDAY...BEFORE GRADUALLY
TAPERING OFF AND COMING TO AN END ON MONDAY. TOTAL RAINFALL FROM
THIS SYSTEM IS EXPECTED TO RANGE FROM 3 TO 5 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED TORNADOES WILL BE POSSIBLE WITH A FEW OF THE
CELLS SATURDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
In the hours before
Local storm report, Aug 31, 9:40 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1040 PM CDT FRI AUG 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HEAVY RAIN 1 SW WOODSON 39.62N 90.24W
08/31/2012 M3.10 INCH MORGAN IL MESONET
FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING
&&
LAUFENBERGLocal storm report, Aug 31, 10:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1152 PM CDT FRI AUG 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HEAVY RAIN PANA 39.39N 89.08W
08/31/2012 M1.35 INCH CHRISTIAN IL MESONET
FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING
1145 PM HEAVY RAIN 1 SW JEROME 39.76N 89.69W
08/31/2012 M1.95 INCH SANGAMON IL COCORAHS
TOTAL RAINFALL SO FAR...STILL RAINING
&&
LAUFENBERGLocal storm report, Aug 31, 11:02 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1202 AM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG FRANKLIN 39.62N 90.05W
08/31/2012 MORGAN IL EMERGENCY MNGR
*** 1 INJ *** ONE HOUSE AND ONE METAL BUILDING DAMAGED.
POWER LINES ALSO DOWN. ONE MINOR INJURY.
0532 PM TORNADO 3 NW FRANKLIN 39.65N 90.09W
08/31/2012 MORGAN IL EMERGENCY MNGR
BRIEF TOUCHDOWN IN A CORNFIELD
0600 PM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
08/31/2012 M1.71 INCH MORGAN IL CO-OP OBSERVER
TOTAL RAINFALL SINCE 1230PM. STILL RAINING.
1027 PM HEAVY RAIN 1 SW WOODSON 39.62N 90.24W
08/31/2012 M3.10 INCH MORGAN IL MESONET
FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING
1145 PM HEAVY RAIN PANA 39.39N 89.08W
08/31/2012 M1.35 INCH CHRISTIAN IL MESONET
FROM SWOP...TOTAL RAINFALL SO FAR...STILL RAINING
1145 PM HEAVY RAIN 1 SW JEROME 39.76N 89.69W
08/31/2012 M1.95 INCH SANGAMON IL COCORAHS
TOTAL RAINFALL SO FAR...STILL RAINING
&&
LAUFENBERGDrought, Cass
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Cass forecast zone
- Crop damage
- $29 million
- Reported by
- Drought Monitor
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Cass County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $28.6 million.
Drought, Champaign
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Champaign forecast zone
- Crop damage
- $73 million
- Reported by
- Drought Monitor
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Champaign County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $72.6 million.
Drought, Christian
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Christian forecast zone
- Crop damage
- $54 million
- Reported by
- Drought Monitor
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Christian County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $53.8 million.
Drought, Clark
- When
- September 1, 12:00 AM CST to September 13, 6:00 PM CST
- Where
- Clark forecast zone
- Crop damage
- $34 million
- Reported by
- Drought Monitor
- Coordinates
- 39.334, -87.788 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Clark County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $34.4 million.
Drought, Clay
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Clay forecast zone
- Crop damage
- $32 million
- Reported by
- Drought Monitor
- Coordinates
- 38.754, -88.490 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Clay County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $32.2 million.
Drought, Coles
- When
- September 1, 12:00 AM CST to September 13, 6:00 PM CST
- Where
- Coles forecast zone
- Crop damage
- $35 million
- Reported by
- Drought Monitor
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Coles County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $34.8 million.
Drought, Crawford
- When
- September 1, 12:00 AM CST to September 13, 6:00 PM CST
- Where
- Crawford forecast zone
- Crop damage
- $30 million
- Reported by
- Drought Monitor
- Coordinates
- 39.003, -87.760 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Crawford County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $30.4 million.
Drought, Cumberland
- When
- September 1, 12:00 AM CST to September 13, 6:00 PM CST
- Where
- Cumberland forecast zone
- Crop damage
- $24 million
- Reported by
- Drought Monitor
- Coordinates
- 39.273, -88.240 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Cumberland County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $23.7 million.
Drought, De Witt
- When
- September 1, 12:00 AM CST to September 20, 6:00 PM CST
- Where
- De Witt forecast zone
- Crop damage
- $22 million
- Reported by
- Drought Monitor
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, DeWitt County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $22.0 million.
Drought, Douglas
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Douglas forecast zone
- Crop damage
- $29 million
- Reported by
- Drought Monitor
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Douglas County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $28.6 million.
Drought, Edgar
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Edgar forecast zone
- Crop damage
- $43 million
- Reported by
- Drought Monitor
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Edgar County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $42.8 million.
Drought, Effingham
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Effingham forecast zone
- Crop damage
- $33 million
- Reported by
- Drought Monitor
- Coordinates
- 39.060, -88.590 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Effingham County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $32.8 million.
Drought, Fulton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Fulton County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Jasper
- When
- September 1, 12:00 AM CST to September 13, 6:00 PM CST
- Where
- Jasper forecast zone
- Crop damage
- $34 million
- Reported by
- Drought Monitor
- Coordinates
- 39.010, -88.154 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Jasper County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $33.9 million.
Drought, Lawrence
- When
- September 1, 12:00 AM CST to September 13, 6:00 PM CST
- Where
- Lawrence forecast zone
- Crop damage
- $26 million
- Reported by
- Drought Monitor
- Coordinates
- 38.720, -87.727 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Lawrence County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $25.5 million.
Drought, Macon
- When
- September 1, 12:00 AM CST to September 20, 6:00 PM CST
- Where
- Macon forecast zone
- Crop damage
- $46 million
- Reported by
- Drought Monitor
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Macon County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $46.3 million.
Drought, McLean
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- McLean forecast zone
- Crop damage
- $66 million
- Reported by
- Drought Monitor
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, McLean County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $65.5 million.
Drought, Menard
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Menard forecast zone
- Crop damage
- $17 million
- Reported by
- Drought Monitor
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Menard County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $17.4 million.
Drought, Morgan
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Morgan forecast zone
- Crop damage
- $43 million
- Reported by
- Drought Monitor
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Morgan County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $43.2 million.
Drought, Piatt
- When
- September 1, 12:00 AM CST to September 20, 6:00 PM CST
- Where
- Piatt forecast zone
- Crop damage
- $32 million
- Reported by
- Drought Monitor
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Piatt County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $32.0 million.
Drought, Richland
- When
- September 1, 12:00 AM CST to September 13, 6:00 PM CST
- Where
- Richland forecast zone
- Crop damage
- $25 million
- Reported by
- Drought Monitor
- Coordinates
- 38.712, -88.085 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Richland County was downgraded to the Moderate Drought category (D1) on September 13th. Total damage to the corn crop was estimated at $24.7 million.
Drought, Sangamon
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Sangamon forecast zone
- Crop damage
- $66 million
- Reported by
- Drought Monitor
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Sangamon County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $65.9 million.
Drought, Schuyler
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Schuyler forecast zone
- Crop damage
- $1.6 million
- Reported by
- Drought Monitor
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Schuyler County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $1.6 million.
Drought, Scott
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Scott forecast zone
- Crop damage
- $19 million
- Reported by
- Drought Monitor
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Scott County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $19.1 million.
Drought, Shelby
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Shelby forecast zone
- Crop damage
- $52 million
- Reported by
- Drought Monitor
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Shelby County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $52.1 million.
Drought, Vermilion
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Vermilion forecast zone
- Crop damage
- $65 million
- Reported by
- Drought Monitor
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Vermilion County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $65.4 million.
Drought, Woodford
- When
- September 1, 12:00 AM CST to September 6, 6:00 PM CST
- Where
- Woodford forecast zone
- Crop damage
- $29 million
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Woodford County was downgraded to the Moderate Drought category (D1) on September 6th. Total damage to the corn crop was estimated at $29.2 million.
Drought, Logan
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Logan County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Mason
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Mason County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Marshall
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Marshall County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Peoria
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Peoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Peoria County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Stark
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Stark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Stark County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Tazewell
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Tazewell County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Knox
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Knox County was downgraded to the Severe Drought category (D2) on September 6th.
Drought, Moultrie
- When
- September 1, 12:00 AM CST to September 20, 6:00 PM CST
- Where
- Moultrie forecast zone
- Crop damage
- $23 million
- Reported by
- Drought Monitor
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Thanks to beneficial rainfall of 2 to 4 inches from the remnants of Hurricane Issac, Moultrie County was downgraded to the Moderate Drought category (D1) on September 20th. Total damage to the corn crop was estimated at $23.0 million.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Tornado in Missouri, September 1, 2012$100,000 · EF0 · 1 event
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
- Flash Flood and Flood in Illinois, September 1, 2012$43,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413896, 413897, 413898, 413899, 413901, 413902, 413903, 413904, 413906, 413907, 413908, 413909, 413910, 413911, 413912, 413913, 413914, 413915, 413916, 413917, 413918, 413920, 413921, 413922, 413923, 413924, 413925, 413926, 413927, 413928, 413929, 413930, 413931, 413932, 413933.